MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G13009
Medical Device Problem Codes Break (1069); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an unspecified vascular procedure, a flexor raabe guiding sheath separated and uncoiled in three separate sections.Per the reporter, the device did not completely separate.The sheath was successfully removed from the patient without any additional intervention.The patient did not require any additional procedures or experience any adverse effects due to the occurrence.The patient was not hospitalized and did not undergo prolonged hospitalization due to this occurrence.Upon return and initial evaluation of the complaint device, the sheath was separated just below the hub, and was unraveled in two other locations.
 
Additional Manufacturer Narrative
H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 08jul2024.Contralateral access was obtained in the right femoral artery and the sheath was advanced to the left common femoral artery.The anatomy was calcified and mildly tortuous, and the vessels were unhealthy.It is unknown if the aortic bifurcation was steep or calcified.Resistance was not encountered during insertion of the device.At the end of the case, after treatment was finished and the user attempted to close the artery, significant resistance was encountered as the user attempted to exchange the complaint device for an unspecified short sheath, over an unspecified stiff guide wire.The dilator was not reinserted prior to attempted removal of the sheath, which unraveled/separated.The unraveled sheath was manually removed from the patient.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an unspecified vascular procedure, a flexor raabe guiding sheath separated and uncoiled in three separate sections.Per the reporter, the device did not completely separate.The sheath was successfully removed from the patient without any additional intervention.The patient did not require any additional procedures or experience any adverse effects due to the occurrence.The patient was not hospitalized and did not undergo prolonged hospitalization due to this occurrence.Upon return and initial evaluation of the complaint device, the sheath was separated just below the hub and was unraveled in two other locations.Additional information was received 08jul2024.Contralateral access was obtained in the right femoral artery and the sheath was advanced to the left common femoral artery.The anatomy was calcified and mildly tortuous, and the vessels were unhealthy.It is unknown if the aortic bifurcation was steep or calcified.Resistance was not encountered during insertion of the device.At the end of the case, after treatment was finished and the user attempted to close the artery, significant resistance was encountered as the user attempted to exchange the complaint device for an unspecified short sheath, over an unspecified stiff guide wire.The dilator was not reinserted prior to attempted removal of the sheath, which unraveled/separated.The unraveled sheath was manually removed from the patient.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The sheath was separated at the hub and the sheath coils were unraveled in three separate locations.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.The product ifu warns ¿reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that a component failure, unrelated to manufacturing deficiencies, contributed to this event.It is possible that the patient¿s tortuous and calcified anatomy caused the resistance encountered during device removal, and possible that too much force was used during removal of the sheath.Additionally, the dilator was not reinserted for sheath removal, as suggested in the ifu.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19655387
Report Number1820334-2024-00892
Device Sequence Number12397114
Product Code DYB
UDI-Device Identifier00827002130098
UDI-Public(01)00827002130098(17)270422(10)16020890
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG13009
Device Catalogue NumberKCFW-5.0-38-55-RB-RAABE
Device Lot Number16020890
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/13/2024
Supplement Date Received by Manufacturer07/08/2024
10/29/2024
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date08/07/2024
11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown